Mirtazepine...

I started on Mirtazepine in November last year. The side effects started almost straight away for me- the worst being really, really hungry and being really, really grumpy! I started on 15mg and then a few months later went up to 30mg. I think it has maybe helped a little bit but this is the 6th antidepressant I've tried and I always seem to do good on them for a bit, then have another downer so the doc ups the dose then I get good for a bit, then go down again and have a higher dose- on and on til I've reached the maximum dose and then I get swapped to another AD. You'd think I would have learned by now lol! So Mirtazepine is the last AD that I am willing to try.

Mirtazepine is new here in New Zealand, like only in it's first year here or so, but I heard it has been used for longer in other countries. I was quite nervous being one of the first people because some fo the doctors/nurses/pharmacists I saw hadn't even heard of M so I felt like a bit of a gunia pig lol! But yea, the side effects have calmed down quite a bit and now I've heard of a few other people who have tried it too.

So that's my Mirtazepine story so far!
jellybean03 jellybean03
22-25, F
1 Response Jul 19, 2010

I took Mirtazepine from November 2009 till July 2010 - starting at 15mg then increasing 15mg in increments till I reached 90mg. It was the worst drug I have ever taken and can't believe I was duped into staying on it for so long. It made me ravenous all the time because I NEVER felt full... I could eat and eat and eat and was never satisfied. It made crave sugar and white carbs like I have never craved before.... and then there was the leg/foot cramps, restless legs and oedema (swelling in the feet and ankles) which made it very painful and difficult to exercise. Needless to say, I stacked on the weight, which added to my depression. To top it off, it didn't really help much with the depression and bpd. I attempted suicide again and then was finally switched to Lexapro (Escitalopram). I felt better after a few days of being off Mirtazepine and felt even better after 2 weeks of being on Lexapro.